Thunderstorm Wind, Ohio
- When
- April 5, 2:15 PM CST
- Where
- Ohio County, 3.36 mi ENE of Hartford
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.460, -86.860
A 60 mph wind gust was measured at the Ohio County Mesonet site.
During the afternoon and evening hours of April 5, a low pressure system, moving northeast from Minnesota into Ontario, dragged a trailing cold front through the Lower Ohio Valley. This produced a line of severe storms that moved west to east over central Kentucky, resulting in multiple reports of tree damage, structural damage, and four combined tornadoes in Jefferson and Meade Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
During the afternoon and evening hours of April 5, a low pressure system, moving northeast from Minnesota into Ontario, dragged a trailing cold front through the Lower Ohio Valley. This produced a line of severe storms that moved west to east over central Kentucky, resulting in multiple reports of tree damage, structural damage, and four combined tornadoes in Jefferson and Meade Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 5, 1:29 PM CST, 46 minutes earlier.
Area Forecast Discussion
National Weather Service Louisville KY
329 PM EDT Wed Apr 5 2023
.Short Term (Now through Thursday)...
Issued at 325 PM EDT Wed Apr 5 2023
...Severe Thunderstorms Remain Possible This Evening With Flooding
Risk across south-central KY...
Threat of strong to severe storms remains for late this afternoon
and into the evening hours. A broken line of strong to severe storms
stretches from Columbus OH through southern IN to Jasper and
Evansville to Paducah, KY. While the focus for severe weather is
along the main line working into our CWA as of the writing of this
discussion, with temperatures already in the low/mid 80s this
afternoon SBCAPE is between 1000-1500 J/kg with steep low/mid-level
lapse rate, an isolated supercell out ahead of the main line is not
out of the question. We will be watching areas across
western/central TN where there has been more sunshine today. Many of
the CAMS have been hinting at the possibilAity of a few isolated
supercells developing ahead of the line and moving into
central/southern KY. Model soundings continue to show a good
unidirectional wind profile for organized convection and DCAPE near
1000 J/kg supporting damaging straight line wind gusts as the main
threat. While most of the SRH and directional shear is off to our
north, it is still possible we could get a couple of spin-up
tornadoes. The line is expected to work westward and reach the I-65
corridor from Louisville to Bowling Green around 21-22z the over
towards Lexington and the Bluegrass down into the Lake Cumberland
region by 23-01z. Severe threat will likely be out of our CWA before
midnight.
Winds have been gusting 30 to 40+ mph as we were able to mix out
very well this afternoon. Winds will diminish with the passage of
the showers and storms so wind advisory will be allowed to expire at
00z this evening. Cold front will work across central KY/southern IN
this evening and temperatures will fall from the 60s/70s this
evening into the 40s/50s by tomorrow morning. Models have been
consistent the last couple of runs at slowing the cold front across
south-central and eastern KY overnight into tomorrow morning. As the
front stalls, a second wave of heavy rain with some embedded
convection will work northward out of LA/AR and across the TN Valley
into southern KY during the overnight hours. Given that current 6 hr
FFG across the Lake Cumberland region and parts of the Bluegrass are
between 2.00" to 2.50"with some locations even lower and current QPF
values for tonight into tomorrow range between 2 to 3 inches, went
ahead and issued a flood watch for our counties across south-
central KY into the Lake Cumberland region for possible flash
flooding overnight.
Tomorrow will be significantly colder than today with lingering
cloud cover across the Ohio Valley. Light rain is expected through
the morning then diminish from northwest to southeast by the
afternoon. Afternoon temperatures will only be in the low/mid 50s.
.Long Term (Thursday night through Tuesday)...
Issued at 201 PM EDT Wed Apr 5 2023
Much quieter weather is expected in the Long Term.
Thursday night through Friday night high pressure over the Midwest
and Great Lakes will build into the region, suppressing rain to our
south other than possibly some light rain in the Lake Cumberland
area on the north edge of the precipitation shield. Lows Thursday
night and Friday night will primarily be in the 40s, with cold spots
slipping into the upper 30s. Widespread frost is not expected given
borderline temperatures, a light breeze staying up through the night
as the center of the high misses us to the north, and we'll hold on
to some cloud cover.
Saturday a weak 5H shortwave trough will cross the lower Mississippi
Valley with a subtle inverted surface trough stretching from
Louisiana to Kentucky. The best moisture associated with this system
will stay over the Deep South...can't rule out a few raindrops
making it up to the Kentucky/Tennessee border.
Sunday through Wednesday ridging at the surface with gradually
increasing ridging aloft and low atmospheric moisture content will
keep us dry with moderating temperatures. Looks like we'll be back
into the 80s by Wednesday. Increased chances of warmer and drier
weather will continue through mid April.
&&
.Aviation (00Z TAF Issuance)
Issued at 135 PM EDT Wed Apr 5 2023
A broken line of showers and strong to severe thunderstorms
stretching from Fort Wayne, IN through Indianapolis into KHNB and
down around Cape Girardeau MO is working into the area. These strong
storms and showers will work through now and could be mostly out of
the area by 04z as the line works from west to east. Gusty winds
remain the main threat with these thunderstorm complexes. Winds have
also been gusty all day and that will continue until about the time
the storms and cold front work through this afternoon and evening.
Gust this afternoon will still reach 35+ kts. Outside of the passing
storms the forecast features mainly VFR conditions for HNB/SDF with
periods of MVFR for LEX to BWG where the front and associated
precipitation is expected to stall later tonight and into the day
tomorrow. While it won't be as windy wet weather with waves of rain
are possible from BWG to LEX into the morning. Mid clouds will
linger into tomorrow but winds will be less and expect conditions to
dry out during the day.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Wind Advisory until 8 PM EDT /7 PM CDT/ this evening for
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
Flood Watch from midnight EDT /11 PM CDT/ tonight through
Thursday afternoon for KYZ054>057-064>067-070>078-081-082.
IN...Wind Advisory until 8 PM EDT /7 PM CDT/ this evening for
INZ076>079-083-084-089>092.
&&
Short Term........BTN
Long Term.........13
Aviation..........BTNHazardous Weather Outlook National Weather Service Louisville KY 334 PM EDT Wed Apr 5 2023 KYZ026-027-035>037-039>043-045>049-053-061>063-061945- Ohio-Grayson-Franklin-Scott-Harrison-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue- Butler-Edmonson-Hart- Including the cities of Hartford, Leitchfield, Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Morgantown, Brownsville, and Horse Cave 334 PM EDT Wed Apr 5 2023 /234 PM CDT Wed Apr 5 2023/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...SEVERE THUNDERSTORM WATCH 129 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Severe storms are possible this afternoon and evening. The main threat will be damaging straight line winds, but a brief tornado or two can't be ruled out. Heavy rain is expected overnight into early Thursday morning and may result in local flooding problems. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed now through this evening. GENERAL STORM MOTION OF THE DAY: Storms will move northeast around 60 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-084-089>092-KYZ023>025-028>034-038-061945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Hardin-Bullitt-Oldham-Trimble- Henry-Shelby-Spencer- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, and Taylorsville 334 PM EDT Wed Apr 5 2023 /234 PM CDT Wed Apr 5 2023/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...TORNADO WATCH 127 IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Severe storms are possible this afternoon and evening. The main threat will be damaging straight line winds, but a brief tornado or two can't be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed now through this evening. GENERAL STORM MOTION OF THE DAY: Storms will move northeast around 60 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ054>057-064>067-070>078-081-082-061945- Marion-Boyle-Garrard-Madison-Green-Taylor-Casey-Lincoln-Logan-Warren- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Lebanon, Danville, Lancaster, Richmond, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 334 PM EDT Wed Apr 5 2023 /234 PM CDT Wed Apr 5 2023/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...SEVERE THUNDERSTORM WATCH 129 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... ...FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT THROUGH THURSDAY AFTERNOON... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Severe storms are possible this afternoon and evening. The main threat will be damaging straight line winds, but a brief tornado or two can't be ruled out. Heavy rain is expected overnight into early Thursday morning and may result in local flooding problems. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed now through this evening. GENERAL STORM MOTION OF THE DAY: Storms will move northeast around 60 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. BTN/13
Special Weather Statement
National Weather Service Louisville KY
231 PM EDT Wed Apr 5 2023
INZ076-077-083-051915-
Orange IN-Washington IN-Dubois IN-
231 PM EDT Wed Apr 5 2023
...Strong thunderstorms will impact portions of central Dubois,
Orange and northwestern Washington Counties through 315 PM EDT...
At 231 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Paoli to near Jasper. Movement
was northeast at 55 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 500 PM EDT for south central
Indiana.
&&
LAT...LON 3849 8692 3850 8692 3850 8688 3853 8683
3853 8668 3867 8668 3869 8666 3869 8631
3873 8631 3877 8628 3878 8618 3876 8613
3878 8609 3876 8603 3877 8602 3853 8617
3839 8663 3840 8668 3838 8668 3826 8707
TIME...MOT...LOC 1831Z 229DEG 47KT 3858 8660 3834 8689
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
RJSSpecial Weather Statement
National Weather Service Louisville KY
311 PM EDT Wed Apr 5 2023
INZ077-084-089>092-KYZ023>025-051945-
Crawford IN-Washington IN-Floyd IN-Clark IN-Perry IN-Harrison IN-
Hancock KY-Meade KY-Breckinridge KY-
311 PM EDT Wed Apr 5 2023
...Strong thunderstorms will impact portions of Harrison,
northwestern Clark, eastern Crawford, eastern Perry, Floyd,
southeastern Washington, Meade, southeastern Hancock and central
Breckinridge Counties through 345 PM EDT/245 PM CDT/...
At 311 PM EDT/211 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles north of Carefree
Town to 8 miles west of Hardinsburg. Movement was northeast at 45
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brandenburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 500 PM EDT/400 PM CDT/ for
south central Indiana...and central Kentucky.
&&
LAT...LON 3860 8574 3787 8605 3773 8674 3836 8643
TIME...MOT...LOC 1911Z 243DEG 39KT 3837 8629 3774 8660
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJSSpecial Weather Statement
National Weather Service Louisville KY
317 PM EDT Wed Apr 5 2023
INZ079-051930-
Jefferson IN-
317 PM EDT Wed Apr 5 2023
...A strong thunderstorm will impact portions of northern Jefferson
County through 330 PM EDT...
At 317 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Madison, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northern Jefferson
County, including the following locations... Wakefield, Middlefork,
Canaan, Volga, Five Points, China, Dupont, Belleview, Bryantsburg and
Wirt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
A Tornado Watch remains in effect until 500 PM EDT for south central
Indiana.
&&
LAT...LON 3886 8520 3876 8560 3885 8559 3886 8557
3888 8557 3888 8554 3891 8553 3891 8520
TIME...MOT...LOC 1917Z 244DEG 49KT 3890 8541
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RJSSpecial Weather Statement
National Weather Service Louisville KY
321 PM EDT Wed Apr 5 2023
INZ077>079-092-051945-
Washington IN-Jefferson IN-Clark IN-Scott IN-
321 PM EDT Wed Apr 5 2023
...A strong thunderstorm will impact portions of southwestern
Jefferson, north central Clark, Scott and central Washington Counties
through 345 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm near
Salem, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scottsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 500 PM EDT for south central
Indiana.
&&
LAT...LON 3883 8571 3882 8570 3882 8562 3864 8556
3846 8615 3864 8616 3875 8590 3873 8589
3873 8586 3878 8582 3878 8580 3879 8580
3883 8573
TIME...MOT...LOC 1921Z 244DEG 49KT 3853 8609
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJSSpecial Weather Statement
National Weather Service Louisville KY
331 PM EDT Wed Apr 5 2023
INZ083-052000-
Dubois IN-
331 PM EDT Wed Apr 5 2023
...Strong thunderstorms will impact portions of Dubois County through
400 PM EDT...
At 331 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winslow to Boonville. Movement was east at
45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Jasper around 350 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
A Tornado Watch remains in effect until 500 PM EDT for south central
Indiana.
&&
LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
3850 8698 3850 8696 3849 8696 3849 8695
3851 8693 3850 8691 3850 8688 3853 8683
3853 8678 3820 8680 3820 8707
TIME...MOT...LOC 1931Z 256DEG 39KT 3841 8721 3804 8724
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJSSpecial Weather Statement
National Weather Service Louisville KY
415 PM EDT Wed Apr 5 2023
INZ076-077-083-084-089-090-052045-
Crawford IN-Orange IN-Washington IN-Perry IN-Dubois IN-Harrison IN-
415 PM EDT Wed Apr 5 2023
...Strong thunderstorms will impact portions of northwestern
Harrison, southeastern Dubois, Crawford, northeastern Perry, southern
Orange and southwestern Washington Counties through 445 PM EDT/345 PM
CDT/...
At 415 PM EDT/315 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles west of English to
12 miles southwest of Carefree Town. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
English and Carefree Town around 425 PM EDT.
Other locations in the path of these storms include Corydon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EDT/400 PM CDT/ for
south central Indiana...and central Kentucky.
&&
LAT...LON 3860 8625 3824 8601 3818 8633 3820 8636
3817 8638 3812 8668 3840 8683
TIME...MOT...LOC 2015Z 259DEG 49KT 3835 8667 3815 8655
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RJSThe Ft Campbell radar (KHPX), 89 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
26 thunderstorm wind, 4 tornado. Local standard time, as filed.
A 60 mph wind gust was measured at the Ohio County Mesonet site.
A large tree fell on a house in Stephensport.
A tree fell down on Highway 333.
A tree fell down on Millshed Road.
The National Weather Service in Louisville conducted a storm|survey of damage that occurred just south of Brandenburg near the|intersection of Brandenburg road, Pickett Drive and Cedar line |Court. The tornado first touched down near Pickett Drive where |extensive tree damage was observed. Several cedar trees were |uprooted or snapped between 10 and 20 feet in height. Most of the |tree damage was observed toward the north and northeast |directions, although there was some other tree damage that was |directly facing east suggesting a convergence of winds towards |homes along Picket and Cedar Line Road. Significant roof damage |was also observed along Pickett Drive, including damage to |outbuildings. The tornado then crossed Joe Prather Highway |(Brandenburg Road) toward Cedar Line Court, where more tree damage|and minor damage to homes occurred. Home video shared also showed|a circular pattern to damage that occurred when the storm passed,|further confirming that the damage was caused by a tornado. The |tornado quickly dissipated after home damage was observed along |Cedar Line court as no further damage was observed beyond the |nearby farm field.
The National Weather Service conducted a storm survey of a severe thunderstorm that caused damage along US Highway 60 (Owensboro Highway). Damage was first observed along Hogwallow Lane where tractor trailers were blown over along the roadway. Snapped and uprooted tree damage was observed at several homes headed eastward along US Highway 60. The most extensive damage was observed along|Tiptop road, where a camper was blown over along with extensive tree damage. A garage outbuilding also had several panels blown off in the northeast direction. Tree damage was also observed along Robbins Drive and Finch Court, including complete |destruction of several car ports. All damage was in the northeasterly direction and appeared to become more widespread toward the end of the damage path, which is more indicative of straight line wind damage. Estimated max wind speeds along the |path from damage ranged between 80 mph and 100 mph.
There were several trees down in the Anneta area.
The National Weather Service in Louisville confirmed an EF-1 tornado in the Pleasure Ridge Park area of western Jefferson County. The tornado touched down just east of Dixie Highway (U.S. Route 31W) at the edge of the railroad tracks, just south of|Blanton Lane and just east of Lowe's home improvement store. The tornado did extensive tree damage, ranging from uprooted large root balls to twisted and snapped trees to a few large branches impaled into the ground.
Trees were facing from a north-northeasterly direction all the way to an east-southeasterly direction. Several trees crushed cars along Mills Drive. Numerous power lines were down, and many homes had shingle, gutter, and fascia damage. Several garages and out buildings sustained roof and siding damage all along Blanton Lane. |Drone photography showed extensive tree damage with several uprooted larger trees. One outbuilding near Oak Valley Drive had its roof |and siding blown 125 yards. Wind speeds in this part of the tornado |were between 90 and 100 mph.
The tornado snapped several hardwood trees along Rosemary Lane, along |with sporadic roofing damage to homes. At a house on the 7600 block of Rosemary Lane, a western facing window was somehow sucked out and thrown back to the northwest, some 30 yards away. The homeowner recounted a huge pressure change |when the tornado hit.
The tornado intensified on Brooklawn Drive, towards the back portion of the apartments. One entire roofing section of an apartment complex was picked up and thrown and twisted into the trees on the hill behind. This was the most extensive and drastic amount of damage in the area. In the parking lot east of that building, insulation and building fascia surrounded vehicles.
The furthest east apartment building had half of the south-facing fascia and brick removed. In addition, the back side (eastern portion) of the apartment building had a large portion of the siding and fascia removed. All of the roof material, siding, and|insulation was thrown and splattered into the trees. Drone photography showed it scattered about from a northeasterly to a southeasterly facing direction. Wind speeds in the Brooklawn apartment complex were 110 mph, a high-end EF-1 rating.
The tornado lifted on top of the hill just behind the last apartment building and before it reached Renwood Boulevard.
There were multiple trees down near wax.
A couple of trees were down on Nolin Dam Road. Another tree was down on Lakeshore Drive.
A tree fell into a home.
KSDF measured a 79 mph wind gust.
The National Weather Service in Louisville conducted a storm assessment survey across the Watterson Park neighborhood in Louisville. This is the area just south of the intersection of Newburg Road and Interstate 264 (Watterson Expressway). There|were two tornadoes in this area separated by a clear and distinct break of about 200 yards.
The first tornado started just north of the main Post Office distribution center. The tornado touched down just northwest of the intersection of Colonel Sanders Drive and Gardiner Lane. Trees were snapped and uprooted in this area before the tornado struck the roof of Yum! Brands headquarters. The northeast side of the well-constructed |building had a substantial portion of parapet wall removed and the brick wall was partially pushed inwards. Wind speeds in this area were estimated to be 95 mph.
The tornado continued to produce tree damage, including snapped, twisted, and uprooted trees. Wind speeds were between 87 and 90 mph in this area. The tornado lifted by Robards Lane just south of Gardiner Lane.
The National Weather Service in Louisville conducted a storm assessment survey across the Watterson Park neighborhood in Louisville. This is the area just south of the intersection of Newburg Road and Interstate 264 (Watterson Expressway). There|were two tornadoes in this area separated by a clear and distinct break of about 200 yards.
The second tornado touched down near the intersection of Annshire Avenue and Vineyard Drive. There was some sporadic tree damage just south of the US Post Office on Gardiner Lane, ranging from 80 to 85 mph. The twister quickly increased in strength to an EF-1 tornado of 90 mph, hitting the the DashMart warehouse. The western |wall of the warehouse was blown out with debris scattered downwind from the northeast to southeast direction. There was tree damage further east including some debarking of older softwood trees. The north side of a mini storage facility had significant damage, and part of the Kroger distribution center had some substantial wall damage.
The tornado next crossed Gardiner Lane and hit the Big Brothers Big Sisters building, knocking down a statue and causing minor roof damage. There was more roof damage at the Louisville Metro Housing Authority off of Bishop Lane. There was wood fence damage between the Speedway and Little People Academy off of Classified Place. The damage east of Gardiner Lane was between 85 and 90 mph.
The tornado crossed Bishop Lane before causing roof damage to the Jefferson County Public Schools' Van Hoose Center. Wind speeds were estimated to between 80 and 85 mph.
The National Weather Service in Louisville conducted a storm assessment survey from the Bashford Manor area near Buechel up to the Bluegrass Industrial Park near the intersection of Hurstbourne Parkway and Interstate 64. All of the damage surveyed|in these areas was straight-line wind damage, with maximum wind speeds estimated between 75 and 85 mph.
Bashford Manor area...
There was extensive tree damage just south of the intersection of Bardstown Road (U.S. Route 150) and the Watterson Expressway (Interstate 264). Several large trees were uprooted, including oak, pine, and maple trees. Some of the trees and larger limbs fell on homes, garages, and outbuildings, causing significant property damage. Most of the damage in this area was consistent with wind speeds between 65 and 75 mph, with trees falling in a unidirectional manner toward the northeast.
The most substantial damage in this area occurred between Donard Park Avenue and Bardstown Road along Bashford Manor Lane, where two very large oak trees had been uprooted. This is consistent with wind speeds of 80 mph. However, there was sparse damage to smaller trees in this area (such as Bradford pears), suggesting that wind speeds were much stronger slightly off the ground.
Bluegrass Industrial Park...
There was damage to a large warehouse at 1800 Cargo Court consistent with wind speeds between 75 and 85 mph. An aerial survey was attempted on Wednesday night, but had to be postponed until Friday due to lingering rain showers in the area. The aerial survey showed significant damage to the northwest portion of the roof of the|warehouse, with all of the debris being pushed northeastward, consistent with severe straight-line winds. The aerial survey continued from a Marriott hotel up to Interstate 64, revealing little additional damage outside of a few downed small tree limbs.
There was structural damage and snapped power poles.
KSDF measured a 78 mph wind gust.
A few trees were blown down.
Metrosafe reported a building collapse in Jeffersontown off of Decimal Drive.
KFTK measured a 63 mph wind gust.
One person sustained a neck injury from storm debris that was blown through a window at their residence.
A tree fell near Hempridge Church Road.
A power line was down near the 2800 block of Reuben Smith Road.
A tree was down on Lyle Road about 5 miles south of Campbellsville.
A power line was down on South Main Street near Lawrenceburg Cemetery.
A power pole fell down along North Main Street at Ninevah Road.
A tree fell across the road at the Kentucky 33 and Kentucky 1267 intersection.
Several trees blew down along Delong Road and Walnut Hill Road in southern Fayette County.
A tree fell across Edmonton Road near Weed-Keltner Road.
A tree fell down on Clintonville Road near the Bourbon County line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2023Every state in 2023This day in weather historyThe tornado archive for Kentucky, 2023Warnings in Kentucky, April 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1095717, 1095711, 1095712, 1095713, 1095644, 1095670, 1095714, 1095647, 1095715, 1095716, 1095700, 1095706, 1095649, 1095660, 1095701, 1095702, 1095704, 1095703, 1095705, 1095718, 1095719, 1095720, 1095726, 1095727, 1095722, 1095723, 1095724, 1095721, 1095728, 1095725.